Alert archive / North Dakota / Flash Flood Watches in 2011

Flash Flood Watch 8, NWS Bismarck, ND

July 25, 201128 counties in North Dakota

NWS Bismarck, ND issued this flash flood watch at Jul 25, 2011, 3:04 AM MDT for 28 counties in North Dakota. It took effect at Jul 25, 2011, 9:00 PM MDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2011, 3:04 AM MDT (09:04 UTC)
In effect from
Jul 25, 2011, 9:00 PM MDT
Expired
Jul 26, 2011, 9:32 PM MDT
In force
25 hr
Issued by
NWS Bismarck, ND
Flood severity
None
All 28 counties

Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.1 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WGUS63 KBIS 250904
FFABIS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
404 AM CDT MON JUL 25 2011

...FLASH FLOOD WATCH FOR CENTRAL AND PORTIONS OF WESTERN NORTH
DAKOTA MONDAY NIGHT INTO TUESDAY...

.THUNDERSTORMS WITH HEAVY RAINFALL ARE FORECAST TO ENTER WESTERN
NORTH DAKOTA MONDAY NIGHT FROM MONTANA AND PROGRESS EAST INTO
CENTRAL NORTH DAKOTA OVERNIGHT...SIMILAR TO WHAT OCCURRED LAST
FRIDAY EVENING AND NIGHT. SEVERE THUNDERSTORMS ARE THEN FORECAST
TO REDEVELOP ACROSS CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND
INTO THE EVENING. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL
BE POSSIBLE WITH THESE STORMS. TRAINING OF STORMS...OR MULTIPLE
STORMS GOING OVER THE SAME LOCATION...WILL BE ESPECIALLY POSSIBLE
TUESDAY ACROSS CENTRAL NORTH DAKOTA...ENHANCING THE HEAVY RAIN
THREAT. GIVEN THE HIGH SOIL MOISTURE ACROSS MUCH OF THE
AREA...FLASH FLOODING WILL BE POSSIBLE.

NDZ001-002-009-010-017-018-031>033-252200-
/O.NEW.KBIS.FF.A.0008.110726T0300Z-110726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON
404 AM CDT MON JUL 25 2011 /304 AM MDT MON JUL 25 2011/

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND 
  SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN 
  NORTHWEST NORTH DAKOTA...BURKE...DIVIDE...MCKENZIE...MOUNTRAIL 
  AND WILLIAMS. IN SOUTHWEST NORTH DAKOTA...BILLINGS...DUNN... 
  GOLDEN VALLEY AND STARK. 

* FROM THIS EVENING THROUGH TUESDAY MORNING

* THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL ARE POSSIBLE LATE
  MONDAY EVENING AND INTO TUESDAY MORNING.

* RAINFALL RATES OF UP TO TWO INCHES PER HOUR FALLING ON TOP OF
  MOIST SOILS MAY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-252200-
/O.NEW.KBIS.FF.A.0008.110726T0600Z-110727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
404 AM CDT MON JUL 25 2011 /304 AM MDT MON JUL 25 2011/

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...
   SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA... 
  INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL NORTH 
  DAKOTA...BOTTINEAU...MCHENRY...PIERCE...RENVILLE...ROLETTE AND 
  WARD. IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS... 
  GRANT...KIDDER...MCLEAN...MERCER...MORTON...OLIVER... 
  SHERIDAN...SIOUX AND WELLS. IN SOUTHEAST NORTH DAKOTA... 
  DICKEY...FOSTER...LA MOURE...LOGAN...MCINTOSH AND STUTSMAN. 

* FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT

* THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL ARE POSSIBLE LATE
  MONDAY NIGHT...WITH THE POTENTIAL REDEVELOPMENT OF SEVERE
  THUNDERSTORMS WITH VERY HEAVY RAINFALL TUESDAY AFTERNOON AND
  INTO THE EVENING.

* RAINFALL RATES OF UP TO TWO INCHES PER HOUR FALLING ON TOP OF
  MOIST SOILS MAY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

AYD
4 follow-up statements
924 
WGUS63 KBIS 252058
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT MON JUL 25 2011

...FLASH FLOOD WATCH FOR CENTRAL AND PORTIONS OF WESTERN NORTH
DAKOTA MONDAY NIGHT INTO TUESDAY...

.THUNDERSTORMS WITH HEAVY RAINFALL ARE FORECAST TO ENTER WESTERN
NORTH DAKOTA MONDAY NIGHT FROM MONTANA AND PROGRESS EAST INTO
CENTRAL NORTH DAKOTA OVERNIGHT. SOME OF THESE STORMS WILL BE
SEVERE AND WITH HEAVY RAIN.  SEVERE THUNDERSTORMS ARE THEN
FORECAST TO REDEVELOP ACROSS CENTRAL NORTH DAKOTA TUESDAY
AFTERNOON AND INTO THE EVENING. RAINFALL RATES OF UP TO TWO INCHES
PER HOUR WILL BE POSSIBLE WITH THESE STORMS. TRAINING OF
STORMS...OR MULTIPLE STORMS GOING OVER THE SAME LOCATION...WILL BE
ESPECIALLY POSSIBLE TUESDAY ACROSS CENTRAL NORTH
DAKOTA...ENHANCING THE HEAVY RAIN THREAT. GIVEN THE HIGH SOIL
MOISTURE ACROSS MUCH OF THE AREA...FLASH FLOODING WILL BE
POSSIBLE.

NDZ001-002-009-010-017-018-031>033-260500-
/O.CON.KBIS.FF.A.0008.110726T0300Z-110726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON
358 PM CDT MON JUL 25 2011 /258 PM MDT MON JUL 25 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/
THIS EVENING THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH 
  DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST NORTH 
  DAKOTA...BURKE...DIVIDE...MCKENZIE...MOUNTRAIL AND WILLIAMS. 
  IN SOUTHWEST NORTH DAKOTA...BILLINGS...DUNN...GOLDEN VALLEY 
  AND STARK. 

* FROM 10 PM CDT /9 PM MDT/ THIS EVENING THROUGH TUESDAY MORNING

* THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL ARE POSSIBLE LATE 
  MONDAY EVENING AND INTO TUESDAY MORNING. 

* RAINFALL RATES OF UP TO TWO INCHES PER HOUR FALLING ON TOP OF 
  MOIST SOILS MAY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-260500-
/O.CON.KBIS.FF.A.0008.110726T0600Z-110727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
358 PM CDT MON JUL 25 2011 /258 PM MDT MON JUL 25 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT
MDT/ TUESDAY THROUGH LATE TUESDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH 
  DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  COUNTIES...IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU... 
  MCHENRY...PIERCE...RENVILLE...ROLETTE AND WARD. IN SOUTH 
  CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...GRANT...KIDDER... 
  MCLEAN...MERCER...MORTON...OLIVER...SHERIDAN...SIOUX AND 
  WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA 
  MOURE...LOGAN...MCINTOSH AND STUTSMAN. 

* FROM 1 AM CDT /MIDNIGHT MDT/ TUESDAY THROUGH LATE TUESDAY NIGHT

* THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL ARE POSSIBLE LATE 
  MONDAY NIGHT...WITH THE POTENTIAL REDEVELOPMENT OF SEVERE 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL TUESDAY AFTERNOON AND 
  INTO THE EVENING. 

* RAINFALL RATES OF UP TO TWO INCHES PER HOUR FALLING ON TOP OF 
  MOIST SOILS MAY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
733 
WGUS63 KBIS 260311
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
1011 PM CDT MON JUL 25 2011

...FLASH FLOOD WATCH FOR CENTRAL AND PORTIONS OF WESTERN NORTH
DAKOTA TONIGHT INTO TUESDAY...

.THUNDERSTORMS WITH HEAVY RAINFALL ARE FORECAST TO ENTER WESTERN
NORTH DAKOTA LATE TONIGHT FROM MONTANA AND PROGRESS EAST INTO
CENTRAL NORTH DAKOTA OVERNIGHT. SOME OF THESE STORMS MAY BE
SEVERE AND WITH HEAVY RAIN. SEVERE THUNDERSTORMS ARE THEN FORECAST
TO REDEVELOP ACROSS CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND
INTO THE EVENING. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL
BE POSSIBLE WITH THESE STORMS. TRAINING OF STORMS...OR MULTIPLE
STORMS GOING OVER THE SAME LOCATION...WILL BE ESPECIALLY POSSIBLE
TUESDAY ACROSS CENTRAL NORTH DAKOTA... ENHANCING THE HEAVY RAIN
THREAT. GIVEN THE HIGH SOIL MOISTURE ACROSS MUCH OF THE
AREA...FLASH FLOODING WILL BE POSSIBLE.

NDZ001-002-009-010-017-018-031>033-261200-
/O.CON.KBIS.FF.A.0008.000000T0000Z-110726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON
1011 PM CDT MON JUL 25 2011 /911 PM MDT MON JUL 25 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH 
  DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST NORTH 
  DAKOTA...BURKE...DIVIDE...MCKENZIE...MOUNTRAIL AND WILLIAMS. 
  IN SOUTHWEST NORTH DAKOTA...BILLINGS...DUNN...GOLDEN VALLEY 
  AND STARK. 

* UNTIL 7 AM CDT /6 AM MDT/ TUESDAY

* THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL ARE POSSIBLE LATE
  TONIGHT AND INTO TUESDAY MORNING.

* RAINFALL RATES OF UP TO TWO INCHES PER HOUR FALLING ON TOP OF 
  MOIST SOILS MAY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-261200-
/O.CON.KBIS.FF.A.0008.110726T0600Z-110727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1011 PM CDT MON JUL 25 2011 /911 PM MDT MON JUL 25 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH 
  DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  COUNTIES...IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU... 
  MCHENRY...PIERCE...RENVILLE...ROLETTE AND WARD. IN SOUTH 
  CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...GRANT...KIDDER... 
  MCLEAN...MERCER...MORTON...OLIVER...SHERIDAN...SIOUX AND 
  WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA 
  MOURE...LOGAN...MCINTOSH AND STUTSMAN. 

* THROUGH LATE TUESDAY NIGHT

* THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL ARE POSSIBLE LATE
  TONIGHT...WITH THE POTENTIAL REDEVELOPMENT OF SEVERE
  THUNDERSTORMS WITH VERY HEAVY RAINFALL TUESDAY AFTERNOON AND
  INTO THE EVENING.

* RAINFALL RATES OF UP TO TWO INCHES PER HOUR FALLING ON TOP OF 
  MOIST SOILS MAY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
TWH
359 
WGUS63 KBIS 260918
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT TUE JUL 26 2011

...FLASH FLOOD WATCH FOR CENTRAL NORTH DAKOTA INTO TUESDAY
NIGHT...

.SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS CENTRAL
NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EVENING. RAINFALL
RATES OF UP TO TWO INCHES PER HOUR WILL BE POSSIBLE WITH THESE
STORMS. TRAINING OF STORMS...OR MULTIPLE STORMS GOING OVER THE
SAME LOCATION WILL BE LIKELY...ENHANCING THE HEAVY RAIN THREAT.
GIVEN THE HIGH SOIL MOISTURE ACROSS MUCH OF THE AREA...FLASH
FLOODING WILL BE POSSIBLE.

NDZ001-002-009-010-017-018-031>033-261030-
/O.CAN.KBIS.FF.A.0008.000000T0000Z-110726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON
418 AM CDT TUE JUL 26 2011 /318 AM MDT TUE JUL 26 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED. 

WHILE THUNDERSTORMS ARE ESPECIALLY LIKELY TUESDAY MORNING ACROSS
FAR WESTERN NORTH DAKOTA...THE OVERALL HEAVY RAINFALL AND FLASH
FLOOD THREAT HAS DIMINISHED...AND THE FLASH FLOOD WATCH HAS BEEN
CANCELLED. 

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-262200-
/O.CON.KBIS.FF.A.0008.000000T0000Z-110727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
418 AM CDT TUE JUL 26 2011 /318 AM MDT TUE JUL 26 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH 
  DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  COUNTIES...IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU... 
  MCHENRY...PIERCE...RENVILLE...ROLETTE AND WARD. IN SOUTH 
  CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...GRANT...KIDDER... 
  MCLEAN...MERCER...MORTON...OLIVER...SHERIDAN...SIOUX AND 
  WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA 
  MOURE...LOGAN...MCINTOSH AND STUTSMAN. 

* THROUGH LATE TONIGHT

* SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS CENTRAL
  NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EVENING. TRAINING OF 
  STORMS...OR MULTIPLE STORMS GOING OVER THE
  SAME LOCATION WILL BE LIKELY...ENHANCING THE HEAVY RAIN THREAT. 

* RAINFALL RATES OF UP TO TWO INCHES PER HOUR FALLING ON TOP OF 
  MOIST SOILS MAY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

AYD
945 
WGUS63 KBIS 270332
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
1032 PM CDT TUE JUL 26 2011

...FLASH FLOOD WATCH FOR CENTRAL NORTH DAKOTA CANCELLED...

.THE LOW PRESSURE SYSTEM THAT WAS RESPONSIBLE FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS HAS NOW PUSHED INTO EASTERN
NORTH DAKOTA AND MINNESOTA. HEAVY RAINFALL IS NO LONGER A THREAT.
THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-270445-
/O.CAN.KBIS.FF.A.0008.000000T0000Z-110727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1032 PM CDT TUE JUL 26 2011 /932 PM MDT TUE JUL 26 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA
HAS BEEN CANCELLED. 

THE HEAVIEST RAINFALL OCCURRED IN DICKEY COUNTY THIS EVENING WHERE
2.70 INCHES FELL ONE MILE EAST OF FULLERTON...AND 1.75 INCHES FELL
SEVEN MILES SOUTHEAST OF ELLENDALE.

$$

KS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 11:24 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 24, 11:24 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1224 AM CDT MON JUL 25 2011

.UPDATE...

DECREASED OVERNIGHT LOW TEMPERATURES TONIGHT A FEW DEGREES AND
ADDED FOG TO PORTIONS OF CENTRAL NORTH DAKOTA.

&&

.DISCUSSION...

DID LOWER OVERNIGHT TEMPERATURES A FEW DEGREES TONIGHT BELOW THE
BIAS CORRECTED SREF AND MOS CONSENSUS...WITH A FAIRLY SIMILAR
TEMPERATURE TREND EXPECTED TONIGHT AS LAST NIGHT AS DEW POINTS
DECREASE WITH DEW FORMATION...ALLOWING FOR TEMPERATURES TO CONTINUE
TO DROP OFF.

ALSO ADDED FOG FOR LOCATIONS ALONG AND EAST OF A LINE FROM
BOTTINEAU THROUGH BEULAH AND ELGIN...WITH MANY LOCATIONS AT OR
NEAR SATURATION...WITH LIGHT WINDS AND CLEAR SKIES EXPECTED THE
REMAINDER OF THE NIGHT WITH SURFACE HIGH PRESSURE IN PLACE.
DENHOFF IS ALREADY DOWN TO A HALF MILE AT 05 UTC...WITH CARRINGTON
PREVIOUSLY DOWN TO 4 MILES. WILL ONCE AGAIN MONITOR TRENDS SHOULD
A DENSE FOG ADVISORY BECOME NECESSARY.

&&

.AVIATION...

FOG MAY ONCE AGAIN BE A CONCERN...ESPECIALLY FROM
BISMARCK TO JAMESTOWN...AND POSSIBLY DICKINSON. DRIER AIR PUSHING
INTO THE NORTHWEST SHOULD INHIBIT FOG DEVELOPMENT FROM WILLISTON TO
MINOT. HOWEVER...EVEN IN THESE LOCATIONS...WITH LIGHT WINDS AND
CLEAR SKIES...SOME PATCHY FOG IS POSSIBLE FROM AROUND 10Z-14Z.
SURFACE FLOW GENERALLY EAST TO SOUTHEAST ON MONDAY AND WILL BE
INCREASING IN THE WEST DURING THE AFTERNOON. A POTENT SYSTEM MOVES
IN MONDAY NIGHT BRINGING THUNDERSTORMS FROM WEST TO EAST ACROSS THE
AREA AFTER 00Z TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PJA
AVIATION...TWH
Hazardous weather outlook, Jul 24, 11:27 PM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CDT MON JUL 25 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260530-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1227 AM CDT MON JUL 25 2011 /1127 PM MDT SUN JUL 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

PATCHY FOG WITH VISIBILITIES BELOW ONE HALF MILE IS POSSIBLE
ACROSS CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL IS POSSIBLE
MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS ALL OF WESTERN AND
CENTRAL NORTH DAKOTA.

THERE IS A CHANCE FOR THUNDERSTORMS ESPECIALLY ACROSS SOUTHERN
NORTH DAKOTA WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT THROUGH TUESDAY NIGHT.

AYD

In the hours before

Local storm report, Jul 25, 12:24 AM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
124 AM CDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            ASHLEY                  46.03N 99.37W
07/23/2011                   MCINTOSH           ND   LAW ENFORCEMENT

            MCINTOSH COUNTY SHERIFF REPORTS RURAL PONDING OF WATER
            AND IN DITCHES WITH STREET FLOODING IN ASHLEY. WATER OVER
            CURBS.

&&
CORRECTED EVENT TYPE.

Nearby

Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.